Hi Harry, my doctor had me on Prevacid a week before the PrevPac to reduce acid. The last couple of days, I have had lots acid which I think caused burning in my stomach. I had a follow-up visit with him last week but his office had to cancel due him being out of the office.
I starting taking one Prevacid again this morning to reduce the acid (sometimes when I eat and burp, I get acid in my throat with a little food). Will this interact with my Primal Defense pill?
Primal Defense is one that works OK with some acid in the stomach-- that is why the maker says "Best taken on an empty stomach" -- less acid is then in the stomach and all probiotic --I think act better. Eating causes acid to be secreted. Some probiotics are not very effective when taken with a meal even though the makers say take with a meal.
The treatment for ulcers caused by H pylori bacteria is usually to take a PPI for a month or so after taking the PrevPac -- because the antibiotics are so strong -- they can result in causing a form of gastritis. But we are all so different and all Doctors don't treat H.pylori bacteria the same!
I get gastritis also every time I am on 5 days of antibiotics.
Prilosec is also available generically but only by prescription. The pharmacist showed it to me. It requires a Dr. prescription though but is covered as a generic if you have any medical coverage. It is 40mg, I think as opposed to 20mg OTC Prilosec. Something to check out and same some money on. It is a good idea to take probiotics if you take antibiotics or at least right after. Also, there is some controversy that going off the PPI's causes almost a withdrawal effect as the acid starts to take over again. But check with your pharmacist and see what they have that might save money. Prilosec is still pretty expensive OTC even a discount stores.
When I had acid reflux in 1999 and was treated by a Gastro Doctor, the recommend dose by the maker Astra Merck published infomation was 20mg worked to heal GERD and taking 40 mg did not offer any significant benefit--in a double blind study.
I think $25 for a 42 day supply of 20mg(3 --14 day packs) is relatively cheap in contast to presciption PPIs.
Not only that I had less side effects with Prilosec than with the others tried--- Privacid, Nexium and Aciphex.
I guess the antibiotics worked, actually too well in that they took my stomach for a ride. Harry hooked me up with Primal Defense Probiotics and I am currently taking one per day to add the destroyed good bacteria back into my body. I started taking Prevacid again 5 days ago and I think it made things worse...still some bloating, pain and feeling like I want to barf plus an almost constipation like feeling.......
However, today I read a closed thread in which tons of people have been taking 250mg of Magnessium (spelling?) Oxide with good results. I think that I will start that thread again so feel free to jump in.
I have had some of it all...... Just feeling weak too.....
I elevated the head of my bed last night and I felt better this morning. I got that recommendation from another thread in that for whatever reason, the head of my bed was lower than the foot of it. Thus, keeping the acid in my stomach instead of nesting in my esaphogas through out the night.
Also, I started taking 250mg of Magnesium Oxide yesterday.
Harry and I having dialogue on a new post. It's entitle GERD: Off and On Sinus...
So, it did not affect your appetite and such? Trust me, I did not feel like eating when feeling nauseated and stomach cramps.
I woke up feeling nauseated this morning......
Seems like a nervous stomach runs in my family in that I talked to my sister today and my aunt had to go to the doctor because of her stomach. My Daddy was recently under treatment for a bleeding ulcer. The doctor treated him with Nexium.
not good...i am just waiting another week( so its 4 weeks) without ppi(nexium) so i can do the breath test to see if my h.ploryi is gone....i still have cramps in my stomach mostly on the lest side...then i feel bloated badly...plus i have some nausia here and there....its distroying my life!!!! btw zman how old are you???
i just have a feeling that i still have h.ploryi plus i developed ulcer toghter with some gasitirits....LUCKY ME!!!
I did some research and found that most people have the h.p. bacteria in their stomach. It's just that some flare up and some don't. Further, I think that yours is gone and like me, you are having residual pain and bloating from the powerful antibiotics. My doctor advised today that it may take a month or so for the stomach to restore itself.
I also have suffered from General Anxiety and it seems like to may have some too. I know how you feel in that I had lunch with some old friends today and my stomach was just miserable. One them said that I just had a nervous stomach....starting a new job and such.
I asked my doctor to reinstate my Buspar prescription and he did so. It's an anti-anxiety medicine that has a building effect (unlike valium, xanax and similar). I had this stomach thing 10 years ago when I lost my mom, best friend and relationship within a 6 month span and it worked wonders for me. Anxiety just makes everything worse and keeps our minds on your stomachs.
The story here is gastritis is not graded -- here in the States-- I am not familiar with what Doctors do in Canada. Do they have measures of comfort to very uncomfortable??
An endoscopic exam is an exam that the Doc looks at your stomach lining --- if it is inflammed -- they take photos and you have gastritis period -- not severe or moderate or mild --- just gastritis..
I took Biaxin for 3 weeks because I had the symptoms of ulcers-- mostly stomach pain helped by eating bland foods. After it I was cured>> No nausea, no discomfort and not tired.
I had diverticitis, protatitis and sinus infections not alot but enough times during the next 4 years -- took other antibiotics and in 2001 -- I had an endo
I don't rememerer having nausea. But the pictures showed I had inflammation of the stomach--- I took several PPIs but they did not help -- then I took Mastica and have taken it several times since then.
I had chronic diverticular bleeding in 2/2002 and had 2 1/2 feet of my colon removed.
In 1997---, the breath test or blood test were not even used here in the States.
I might add that nausea is a natrual reponse of the pneumogastric nerve wanting to empty your stomach of something that is irritating it. I take a homeopathic remedy-- Ipecacuanha 6x to cure that.
I use homeopathic remedies to help problems like that and have for 30 years.
first time on here hope you can help me too, was diagnosesd with h.pylori in may started prevpac for 2 weeks first week of june, i dont know if i got rid of it or not still have pain at times in mid stomach and the gnawing feeling also have diaherria sometimes or just small pencil shaped stools. still tired still feel full after small meals, do you think the flagyl would have worked better? felt really worse for awhile after starting antibiotics but cant say i feel better like i did before h.pylori. help what should i do?